Aa
A
A
A
Close
Anxiety Community
23.1k Members
Avatar universal

Can Zoloft or Klonopin make you nervous

I just started taking both Zoloft,proprananol and Klonopin yesterday. I have noticed that after taking the Klonopin I feel agitated and depressed. After taking the zoloft I feel hyper and nervous. Is this a normal side effect of these meds or should I worry.
14 Responses
370181 tn?1428180348
I believe all the side effects you described are "normal" for these medications and will soon begin to subside when your body adjusts to them. I can't tell you how long that will be as we all react so differently.
I have not taken either of these meds, so I'm working out of my phramacology book. If you really want to put your mind at rest, call the pharmacy that filled the scripts and talk to the pharmacist. He/she will be able to tell you, with authority, if what you are experiencing is "normal" for that particular med.
It's difficult enough to deal with the reasons you're taking these meds in the first place, you don't need the added anxiety of worrying about their side effects. If you know they are normal and will soon pass, they become much easier to deal with. I'm a pretty smart cookie, but even I want my information from the horses mouth. My advice? Call the pharmacy.
Peace
Greenlydia  
Avatar universal
Thanks. I am on the meds for anxiety and  mild depression. My anxiety led to being a little depressed,but after taking the Klonopin I cry for an hour or so and the zoloft wires me. I don't know which is worse.  Thanks for the advice.
Avatar universal
oh yeah I also have panic attacks almost everyday b/c of my anxieyt. How could I have forgotten that awful detail.LOL
370181 tn?1428180348
Because you're crazy? ONLY KIDDING PEOPLE............you don't need to tell me how horribly insenitive I am, OK? I believe mama got the joke!
The anxiety attacks will soon stop with the Klonopin on board. Like I said, just hang on tight for a little while longer and relief will soon arrive. These pills may be "magic," but they don't work overnight!
Are you sure it's the Klonopin making you cry or just the emotional state you're in right now? Perhaps you had a bit of a "break down" when you began taking the Klonopin and now associate it with crying? Kind of a chicken or the egg question, eh?
I will assume the Klonopin is being dosed at least twice a day, does it happen with both doses? I think that's a good question. May give you your answer.
I still recommend you talk to your pharmacist. Get the real poop!
Peace
Greenlydia
Avatar universal
yeah I know you were joking. Although I feel crazy with all of this going on. I am taking the klonopin 3 times a day and every time I get agitated and depressed. It drives me nuts.
Avatar universal
Do you know how long it takes for Klonopin to stop panic attacks. I am just worried that the zoloft is going to give me constant panic attacks like all the other AD;s did when I started them.
968908 tn?1274874715
Can i just ask how far apart is the Klonopin from the Zoloft?  Like ani't you allowed to take them together?  was thinking that maybe the two together may balance you out..when taken???

Also i'd love to know why AD's have this effect on people, i get this as well, around the 4th or 5th day i start to feel panicky and jittery beyond belief... it's kinda weird don't ya think that they are mean't to stop the anxiety but for a short time they can make it far worse.

Also did you stop taking the other AD's because of the constant panicking?
370181 tn?1428180348
The Klonopin should begin to relieve your symptoms almost immediately. It will probably take it a bit longer to control the anticipatory anxiety and completely stop the panic attacks.

If all the AD's you've been on have caused panic attacks when you first began taking them, perhaps you should speak with your doctor about the dosage or possibly waiting for the Klonopin to reach steady state, which won't take very long, then add the antidepressant. If your depression is fairly mild, as you stated, it may be possible for you to hold off for a week or two. It's also possible that getting your anxiety under control will alieviate the depression. Anxiety can cause depression just as depression can cause anxiety. Just a thought........I know you want to get the depression under control and you must not make ANY changes to your meds on MY word. I know this sounds like a broken record, but speak with your doctor, he is the only one who can advise you on how to proceed.
Peace
Greenlydia  
Avatar universal
I am taking the Klonopin and zoloft about 2 hours apart. Maybe you're on to something if I take them together it will even out a bit. I will try tomorrow and let you know. It can't no more than make me worse than I was.

Yeah, I stopped all AD's about the 4th or 5th day when the enormous panic set it. I am hoping that the Klonopin will level that out this time so that i can tolerate it. I would love to just be on the zoloft and not all the other stuff.

FYI my anxiety kicked in with withdrawl from hydrocodone after taking them for about 4 1/2 months for kidney stones. No one told me to taper off and I had alot of withdrawl...anxiety being the biggest problem. I am hoping that this is the only reason I have developed this anxiety issue but I don't know. It has been 2 months since I went off the pain meds. My doc says that they change the chemicals in your brain and can trigger anxiety and depression when stopped and that it can take a few months to get straightened out. Unitl then I guess it's more drugs.LOL
370181 tn?1428180348
IF this is the same doctor who did not advise you to taper off the hydrocodone, I'd be looking for a new doctor. Your anxiety could easily have come from that abrupt withdrawal, and personally, I hold your doctor totally responsible for the situation you're in now.
Since he advised you that they, (hydrocodone) can change your brain chemistry and trigger anxiety and depresseion, he has the knowledge available to prevent that from happening. But he didn't.
So, yeah..........you're right. You now get to spend more time on drugs that you probably wouldn't need if he'd done his job.
And people wonder why I don't have much respect for GP's. Go figure.

Oh, and it wasn't me who suggested you take your meds at the same time to see if that would help "even things out." I have no idea if that is a good idea or not but please let me warn you again that NONE of us on this forum are doctors or pharmacists and you must NEVER change or alter your meds on the advice of ANYONE here. Pleasse check with your doctor or pharmacist before making any kind of change.
Peace
Greenlydia    
Avatar universal
The doc who prescribed me the meds wasn't the one that told me about them altering brain chemistry. My general DR told me that, but you're right my uro DR should have tapered me off of the hydrocodone and maybe I wouldn't be here 2 months later still suffering.
370181 tn?1428180348
Glad to see you are getting "wise" to the ways of far too many doctors! In this day and age, we must all be extremely pro-active in our own health care and we need to arm ourselves with knowledge about the meds they hand out like candy. I personally never take a new medication without first doing a great deal of research on it. I am fortunate that I work in a hospital and have doctors and pharmacists willing to take the time to discuss meds with me. But your local pharmacist will be more than happy to talk to you at length about any new med you're prescribed. Two of the most important questions I ask are about possible side effects and if there is a need to taper off the medication. Funny that those two questions are almost never addressed by the doc prescribing them. I suggest the next time your doc hands you a script, don't accept it until he answers ALL your questions and concerns regarding it. And for the love of Mike, do NOT be afraid to question the "Great White Doctor!"
I believe that what you wrote above is spot on!
Peace
Greenlydia  
Avatar universal
Only thing I want to add is when you start three separate medications at once it's impossible to tell what's causing what.  And if you don't taper up slowly, it's also hard to tell if a med is what's causing a problem. Not the best way to do it.  Best way is, you try a med, if it works when the dosage gets up to therapeutic levels, great, if it doesn't work enough, you add another med that complements it, and if that works but still not quite enough, you might add a third, or start over, depending on side effects.  Tells you more than starting three at the same time.
Avatar universal
this site has helped me so much! I'm taking zoloft and clonazepam together and have been feeling very odd. though I just started taking them for 5 days now. I'm just trying to stay positive and hoping the zoloft will kick in soon. I was VERY worried about the side effects but my family keeps telling me they will wear off. as some of you did. I feel sooo much better knowing things will be okay with confidence. THANKS!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?